Alert archive / Kansas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 157, NWS Wichita, KS

June 13, 2004Kingman County, Reno County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 13, 2004, 3:00 AM CDT for Kingman County, Reno County, Kansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2004, 3:00 AM CDT (08:00 UTC)
Expired
Jun 13, 2004, 4:00 AM CDT
In force
60 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties Kingman County, KS, Reno County, KS

The radar

The Wichita radar (KICT), 86 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2004-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2004-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4581 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 130800
SVRICT
KSC095-155-130900-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
300 AM CDT SUN JUN 13 2004

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RENO COUNTY IN SOUTH CENTRAL KANSAS
  KINGMAN COUNTY IN SOUTH CENTRAL KANSAS

* UNTIL 400 AM CDT.

* AT 300 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF TURON...OR ABOUT 18 MILES
  NORTHEAST OF PRATT...MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE
  NEAR PENALOSA AROUND 315 AM CDT...

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
  HAIL UP TO THE SIZE OF QUARTERS...
  WINDS UP TO 60 MILES AN HOUR...
  VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING...

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS.

REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR RENO
AND KINGMAN COUNTIES UNTIL 400 AM CDT.

LAT...LON 3789 9847 3774 9859 3759 9834 3774 9819

$$

/ES

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 10:14 PM CDT, 4 hours 46 minutes earlier.

Area forecast discussion, Jun 12, 10:14 PM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION...CORR
NATIONAL WEATHER SERVICE WICHITA KS
1014 PM CDT SAT JUN 12 2004

.MESO UPDATE...

LONE TORNADIC SUPERCELL THAT HAS BEEN PRODUCING NUMEROUS TORNADOES
CONTINUES TO TRACK EAST. SFC ANALYSIS INDICATES THAT THE SUPERCELL
IS FEEDING OFF A SHARP DEWPOINT GRADIENT WHICH EXTENDS FROM THE CITY
OF HOWARD IN ELK COUNTY...SOUTHEAST TOWARDS THE CITY OF INDEPENDENCE
IN MONTGOMERY COUNTY. EXPECT THAT THIS SUPERCELL WILL CONTINUE TO
THRIVE OFF THIS SHARP DEWPOINT GRADIENT AND TURN MORE TOWARDS THE SE
INTO MONTGOMERY COUNTY DURING THE NEXT HOUR OR SO. WIND PROFILER
DATA IN NDSK STILL SHOWS FAVORABLE DIRECTIONAL SHEAR IN THE LOW LEVELS
FOR CONTINUATION OF TORNADIC ACTIVITY.

WATER VAPOR IMAGERY INDICATES THAT ANOTHER SHARP TROUGH IS MOVING
INTO EASTERN COLORADO. THIS WILL CONTINUE TO TRACK EAST AND REACH
CENTRL PART OF THE STATE WELL AFTER MIDNIGHT. AS A RESULT MORE
STORMS COULD REDEVELOP LATER TONIGHT ACROSS S CENTRL KS ALONG THE
NOSE OF THE LOW LEVEL JET.

JAKUB/15

--------------------------------------------------------------------

...MESO UPDATE...
STRONGEST THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING JUST
EAST OF A N TO S ORIENTED BOUNDARY, WHICH IS ACTUALLY JUST E OF THE
DRYLINE. THIS SECONDARY BOUNDARY EXTENDS ALONG A LINE ROUGHLY FM
GLENDALE TO CHENEY TO CALDWELL. TO THE EAST OF THIS SECONDARY
BOUNDARY LIES DEEPER LOW LEVEL MOISTURE. BEST STORM EXHIBITING
SUPERCELL CHARACTERISTICS IS OVER N-CNTRL SUMNER COUNTY ATTM. THE
HILLSBORO AND LAMONT PROFILERS BOTH SHOW DECENT VEERING WIND
PROFILES, WHICH IS CONTRIBUTING TO 30-35 KTS OF DEEP LAYER SHEAR.
WHEN COMBINED WITH 4000 CAPE, THIS IS MORE THAN SUFFICIENT TO
PROMOTE A FEW SUPERCELLS EAST OF THE ABOVE MENTIONED SECONDARY
BOUNDARY INTO THE MID EVENING HRS. VERY LARGE HAIL, DAMAGING WIND
GUSTS, AND A TORNADO OR TWO WL REMAIN PSBL THRU 04Z, WITH THE STORMS
LIKELY MOVG INTO THE FLINT HILLS.

JMC

--------------------------------------------------------------
333 PM CDT SAT JUN 12 2004

CONDITIONS ARE LOOKING FAVORABLE FOR SEVERE THUNDERSTORMS THIS
AFTERNOON THROUGH THE OVERNIGHT HOURS. TORNADOES, ALONG WITH VERY
LARGE HAIL AND DAMAGING WINDS, WILL BE POSSIBLE. A LARGE COMPLEX OF
THUNDERSTORMS MAY MOVE/DEVELOP TONIGHT OVER EASTERN KANSAS, POSING A
LARGE HAIL AND HEAVY RAIN/LOCALIZED FLOODING THREAT FOR SOUTHEAST
KANSAS. TORNADO WATCHES IN EFFECT THROUGH THE EVENING FOR ALL AREAS
EXCEPT EXTREME SOUTHEAST KANSAS.

LATEST SFC ANALYSIS INDICATES A DRYLINE STRETCHING FROM JUST EAST OF
RUSSELL, TO NEAR MEDICINE LODGE SOUTH THROUGH WESTERN OKLAHOMA.
DRYLINE IS BULGING WEST OF WICHITA AND HUTCHINSON, INCREASING
CONVERGENCE. CUMULUS FIELD STRETCHES JUST EAST OF THIS DRYLINE,
INDICATIVE OF DEEPER LOW-LEVEL MOISTURE. THE WESTERN EDGE OF THIS
STRATO CU WILL LIKELY BE INITIATION POINT FOR EXPLOSIVE SEVERE
THUNDERSTORM DEVELOPMENT AFTER 4 PM ALONG AND JUST WEST OF THE I-135
CORRIDOR. SUPERCELLS LOOK LIKELY, WITH VERY LARGE HAIL AND DAMAGING
WINDS THE MAIN THREAT. 0-6 KM SPEED SHEAR IS NOT THAT IMPRESSIVE.
HOWEVER, GIVEN EXTREMELY UNSTABLE CONDITIONS/VERY MOIST LOW-LEVELS
(MLCAPES ON THE ORDER OF 5000 J/KG) AND DECENT DIRECTIONAL SHEAR,
ISOLATED TORNADOES, WITH A FEW LARGE TORNADOES, WILL BE POSSIBLE.
SFC TEMPS ARE REACHING THE UPPER 80S AND LOWER 90S ALONG THE I-135
CORRIDOR, RESULTING IN CIN VALUES BELOW -10 J/KG FOR MEAN MIXED
LAYER PARCELS. ADDITIONALLY, SPEED SHEAR SHOULD INCREASE THROUGH THE
LATE AFTERNOON AND EVENING AS SOUTHERN ROCKIES SHORTWAVE EJECTS OUT
INTO THE SOUTHERN PLAINS. PLEASE REFER TO THE HAZARDOUS WEATHER
OUTLOOK PRODUCT FOR FURTHER DETAILS ON THIS POTENTIALLY DANGEROUS
SITUATION.

THINKING AN EXPANSIVE MCS WILL MOVE/DEVELOP INTO SOUTHEAST KANSAS
LATER TONIGHT, AS WAA/ISENTROPIC LIFT INCREASES, POSING A HEAVY
RAIN/LARGE HAIL AND ISOLATED DAMAGING WIND THREAT. SERIOUSLY
CONTEMPLATED A FLOOD WATCH GIVEN HEAVY RAINFALL ACROSS PORTIONS OF
SOUTHEAST KANSAS OVER THE PAST FEW NIGHTS. HOWEVER, THINKING BULK OF
MCS AND ASSOCIATED HEAVY RAIN WILL REMAIN NORTH OF THE CWA. BUT
LOCALIZED FLOODING WILL BE POSSIBLE MAINLY EAST OF A EUREKA TO SEDAN
LINE. IF AREA GETS NAILED TONIGHT, MAY NEED TO CONSIDER FLOOD WATCH,
ESPECIALLY IF MORE ACTIVITY IS EXPECTED TO AFFECT THE AREA SUNDAY
AND MONDAY.

DRYLINE HANGS OUT IN VICINITY OF CENTRAL/SOUTH CENTRAL KS SUNDAY AND
MONDAY. SO A COUPLE MORE SEVERE EPISODES MAY BE IN THE PICTURE BOTH
DAYS. CAP LOOKS TO BE SLIGHTLY STRONGER ON MONDAY, BUT 20 TO 30 POPS
SEEM PRUDENT. ELEVATED SEVERE CONVECTION MAY BE A POSSIBILITY ONCE
AGAIN SUNDAY AND MONDAY NIGHT. STAY TUNED, AS MOST OF OUR ATTENTION
AT THIS TIME IS FOCUSED ON THIS AFTERNOON/TONIGHTS POTENTIAL SEVERE
WEATHER.

GFS IS STILL SWINGING A FRONTAL BOUNDARY SOUTH ACROSS THE CWA BY
MID-WEEK. HOWEVER, WILL WAIT FOR A BIT MORE RUN-TO-RUN CONSISTENCY
TO INSERT POPS. ALL MODELS ARE COOLING DOWN THE CENTRAL PLAINS BY
LATE WEEK, AS SFC HIGH PRESSURE NOSES SOUTH ACROSS THE AREA. TRENDED
TEMPS DOWN INTO THE LOW-MID 80S FOR NOW.

&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA         71  89  71  89 /  50  30  30  20
HUTCHINSON      69  89  68  90 /  40  30  20  20
NEWTON          71  89  70  89 /  50  30  30  20
ELDORADO        71  88  71  89 /  50  30  40  20
STROTHER FIELD  72  89  71  89 /  50  30  30  20
RUSSELL         65  90  64  90 /  20  20  20  20
GREAT BEND      65  90  65  90 /  20  20  20  20
SALINA          67  89  67  89 /  50  30  30  20
MCPHERSON       68  89  68  89 /  40  30  30  20
COFFEYVILLE     72  87  71  88 /  50  40  40  20
CHANUTE         72  86  71  88 /  50  40  40  20
IOLA            72  86  71  87 /  50  40  40  20
&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&

21/KLEINSASSER
Hazardous weather outlook, Jun 12, 4:00 PM CDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
400 PM CDT SAT JUN 12 2004

KSZ032-033-047>053-067>072-082-083-091>096-098>100-131200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
400 PM CDT SAT JUN 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...THIS EVENING AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
CENTRAL AND SOUTH-CENTRAL KANSAS BY LATE AFTERNOON. THESE SEVERE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL UP TO
BASEBALL SIZE, DAMAGING WIND GUSTS TO 70 MPH, AND ISOLATED
TORNADOES. IN FACT, GIVEN THE MAGNITUDE OF INSTABILITY, A FEW STRONG
TORNADOES WILL BE POSSIBLE THIS EVENING ACROSS CENTRAL AND
SOUTH-CENTRAL KANSAS.

THE THUNDERSTORMS ARE EXPECTED TO CONVERGE INTO A BIG COMPLEX OVER
EASTERN KANSAS TONIGHT. AS A RESULT, HEAVY RAINFALL AND LOCALIZED
FLOODING WILL BE POSSIBLE OVER SOUTHEASTERN KANSAS DURING THE
OVERNIGHT HOURS. THERE WILL ALSO BE A CONTINUED LARGE HAIL AND
DAMAGING WIND THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY THROUGH MONDAY
NIGHT. HOWEVER IT IS TOO EARLY TO TELL EXACTLY WHERE THINGS WILL SET
UP. PLEASE STAY TUNED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING
ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS. A FEW SPOTTERS MAY BE
NEEDED OVERNIGHT IN SOUTHEASTERN KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM

JAKUB/CARUSO/KLEINSASSER

In the hours before

Local storm report, Jun 12, 11:31 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1131 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1131 PM     TSTM WND GST     FLORENCE                38.24N 96.93W
06/12/2004  70 MPH           MARION             KS   AMATEUR RADIO

1131 PM     HAIL             LEHIGH                  38.37N 97.30W
06/12/2004  0.75 INCH        MARION             KS   AMATEUR RADIO

&&

BRW
Local storm report, Jun 13, 12:03 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1203 AM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1203 AM     TSTM WND GST     2 SSE BURNS             38.07N 96.87W
06/13/2004  60 MPH           BUTLER             KS   TRAINED SPOTTER

&&

BRW
Local storm report, Jun 13, 12:08 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1208 AM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1208 AM     HAIL             3 N HAVEN               37.95N 97.78W
06/13/2004  0.88 INCH        RENO               KS   AMATEUR RADIO

&&

BRW
Local storm report, Jun 13, 12:35 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1235 AM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1230 AM     TSTM WND GST     2 S ROSALIA             37.79N 96.61W
06/13/2004  70 MPH           BUTLER             KS   TRAINED SPOTTER

&&

BRW
Local storm report, Jun 13, 1:53 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
153 AM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             3 SSW ATTICA            37.20N 98.25W
06/12/2004  0.75 INCH        HARPER             KS   TRAINED SPOTTER

0420 PM     HAIL             2 SW ATTICA             37.22N 98.25W
06/12/2004  0.75 INCH        HARPER             KS   NWS EMPLOYEE

0422 PM     HAIL             4 N ANTHONY             37.21N 98.03W
06/12/2004  1.75 INCH        HARPER             KS   TRAINED SPOTTER

0440 PM     HAIL             NNW BUHLER              38.14N 97.77W
06/12/2004  0.88 INCH        RENO               KS   TRAINED SPOTTER

0450 PM     HAIL             HARPER                  37.29N 98.03W
06/12/2004  0.88 INCH        HARPER             KS   LAW ENFORCEMENT

0450 PM     TSTM WND DMG     3 SE ATTICA             37.21N 98.19W
06/12/2004                   HARPER             KS   LAW ENFORCEMENT

            POWER LINES DOWN JUST SE OF ATTICA.

0458 PM     HAIL             3 SW INMAN              38.20N 97.81W
06/12/2004  1.00 INCH        MCPHERSON          KS   TRAINED SPOTTER

0458 PM     HAIL             DOUGLASS                37.52N 97.01W
06/12/2004  1.00 INCH        BUTLER             KS   NWS EMPLOYEE

0512 PM     HAIL             RUNNYMEDE               37.35N 97.93W
06/12/2004  0.75 INCH        HARPER             KS   LAW ENFORCEMENT

0528 PM     HAIL             6 SSE GALVA             38.30N 97.50W
06/12/2004  1.00 INCH        MCPHERSON          KS   TRAINED SPOTTER

0528 PM     HAIL             5 E MCPHERSON           38.37N 97.57W
06/12/2004  1.00 INCH        MCPHERSON          KS   LAW ENFORCEMENT

0539 PM     HAIL             6 SSE GALVA             38.30N 97.50W
06/12/2004  1.00 INCH        MCPHERSON          KS   TRAINED SPOTTER

0540 PM     HAIL             3 W CONWAY SPRINGS      37.39N 97.70W
06/12/2004  1.00 INCH        SUMNER             KS   TRAINED SPOTTER

0557 PM     FUNNEL CLOUD     2 N CONWAY SPRINGS      37.42N 97.64W
06/12/2004                   SUMNER             KS   TRAINED SPOTTER

0604 PM     HAIL             5 S CLEARWATER          37.43N 97.50W
06/12/2004  1.75 INCH        SUMNER             KS   BROADCAST MEDIA

            KSN WEATHER SPOTTER REPORTED GOLF BALL HAIL.

0611 PM     HAIL             7 SW GEUDA SPRINGS      37.03N 97.22W
06/12/2004  0.88 INCH        SUMNER             KS   TRAINED SPOTTER

0612 PM     HAIL             1 SE MULVANE            37.47N 97.23W
06/12/2004  1.00 INCH        SUMNER             KS   STORM CHASER

0615 PM     HAIL             4 ENE MULVANE           37.49N 97.17W
06/12/2004  1.25 INCH        SEDGWICK           KS   TRAINED SPOTTER

0615 PM     HAIL             3 SE ROSE HILL          37.54N 97.09W
06/12/2004  1.50 INCH        BUTLER             KS   PUBLIC

0624 PM     TSTM WND GST     4 E CLEARWATER          37.51N 97.42W
06/12/2004  60 MPH           SEDGWICK           KS   TRAINED SPOTTER

0624 PM     HAIL             4 E CLEARWATER          37.51N 97.42W
06/12/2004  1.75 INCH        SEDGWICK           KS   TRAINED SPOTTER

0630 PM     HAIL             2 E CLEARWATER          37.51N 97.46W
06/12/2004  1.00 INCH        SEDGWICK           KS   LAW ENFORCEMENT

0634 PM     TORNADO          3 S HAYSVILLE           37.52N 97.35W
06/12/2004                   SEDGWICK           KS   LAW ENFORCEMENT

            911 REPORTED TORNADO ON THE GROUND AT 103 ST. SOUTH AND
            MARIDIAN.

0644 PM     HAIL             HAYSVILLE               37.57N 97.35W
06/12/2004  0.75 INCH        SEDGWICK           KS   PUBLIC

0645 PM     HAIL             6 N MORAN               38.00N 95.17W
06/12/2004  1.00 INCH        ALLEN              KS   PUBLIC

0647 PM     FUNNEL CLOUD     8 S HAYSVILLE           37.45N 97.35W
06/12/2004                   SUMNER             KS   BROADCAST MEDIA

            KAKE TV STORM CHASER REPORTED FUNNEL CLOUD.

0700 PM     HAIL             4 S DERBY               37.49N 97.25W
06/12/2004  1.00 INCH        SEDGWICK           KS   TRAINED SPOTTER

0710 PM     HAIL             4 S DERBY               37.49N 97.25W
06/12/2004  1.75 INCH        SEDGWICK           KS   TRAINED SPOTTER

0711 PM     FUNNEL CLOUD     4 S DERBY               37.49N 97.25W
06/12/2004                   SEDGWICK           KS   TRAINED SPOTTER

0712 PM     TORNADO          2 SW MULVANE            37.46N 97.27W
06/12/2004                   SUMNER             KS   AMATEUR RADIO

            TORNADO ON THE GROUND AT 119TH AND GREENWICH ROAD.

0712 PM     TORNADO          2 W MULVANE             37.48N 97.28W
06/12/2004                   SEDGWICK           KS   STORM CHASER

            TORNADO ON THE GROUND JUST WEST OF MULVANE.

0713 PM     TORNADO          1 E MULVANE             37.48N 97.22W
06/12/2004                   SEDGWICK           KS   AMATEUR RADIO

            TORNADO ON THE GROUND AT 127TH AND 119TH.

0719 PM     HAIL             7 SE CLIMAX             37.65N 96.13W
06/12/2004  0.88 INCH        GREENWOOD          KS   STORM CHASER

0720 PM     HAIL             MULVANE                 37.48N 97.24W
06/12/2004  2.75 INCH        SEDGWICK           KS   LAW ENFORCEMENT

0720 PM     FUNNEL CLOUD     1 S MULVANE             37.47N 97.24W
06/12/2004                   SUMNER             KS   LAW ENFORCEMENT

0728 PM     TORNADO          MULVANE                 37.48N 97.24W
06/12/2004                   SEDGWICK           KS   LAW ENFORCEMENT

            TORNADO ON THE GROUND 1/4 MILES SOUTH OF K-15 AND ROCK RD

0728 PM     TORNADO          1 SE MULVANE            37.47N 97.23W
06/12/2004                   SUMNER             KS   EMERGENCY MNGR

            EAST 140TH AND NORTH WEBB ROAD...3 MOBILE HOMES DAMAGED.
            ALSO...POWER LINES ARE DOWN AN MUCH OF THE CITY OF
            MULVANE IS OUT OF POWER.

0728 PM     TORNADO          3 SSW DOUGLASS          37.48N 97.03W
06/12/2004                   BUTLER             KS   NWS EMPLOYEE

            TORNADO ON THE GROUND.

0732 PM     TORNADO          4 E MULVANE             37.48N 97.17W
06/12/2004                   SEDGWICK           KS   STORM CHASER

            LARGE TORNADO ON THE GROUND AT THE 4 CORNER AREA.

0745 PM     HAIL             DOUGLASS                37.52N 97.01W
06/12/2004  1.75 INCH        BUTLER             KS   NWS EMPLOYEE

0749 PM     TORNADO          3 ENE UDALL             37.40N 97.07W
06/12/2004                   COWLEY             KS   BROADCAST MEDIA

            2 ROPE TORNADOS ON THE GROUND AT THIS TIME.

0750 PM     HAIL             4 S ROSE HILL           37.51N 97.13W
06/12/2004  1.75 INCH        BUTLER             KS   TRAINED SPOTTER

0804 PM     HAIL             3 NW FREDONIA           37.56N 95.86W
06/12/2004  0.75 INCH        WILSON             KS   TRAINED SPOTTER

0804 PM     TSTM WND DMG     3 SE ROSE HILL          37.54N 97.09W
06/12/2004                   BUTLER             KS   EMERGENCY MNGR

            SMALL TREE LIMBS TORN OFF TREES.

0804 PM     HAIL             3 SE ROSE HILL          37.54N 97.09W
06/12/2004  1.00 INCH        BUTLER             KS   EMERGENCY MNGR

0804 PM     TSTM WND GST     3 SE ROSE HILL          37.54N 97.09W
06/12/2004  60 MPH           BUTLER             KS   EMERGENCY MNGR

0810 PM     HAIL             DOUGLASS                37.52N 97.01W
06/12/2004  1.00 INCH        BUTLER             KS   TRAINED SPOTTER

0819 PM     HAIL             YATES CENTER            37.87N 95.74W
06/12/2004  0.75 INCH        WOODSON            KS   STORM CHASER

0829 PM     TORNADO          15 W ATLANTA            37.44N 97.04W
06/12/2004                   COWLEY             KS   AMATEUR RADIO

            TORNADO REPORT ON THE GROUND 1 MILE WEST OF ROCK KANSAS.

0831 PM     TORNADO          11 NW WINFIELD          37.38N 97.11W
06/12/2004                   COWLEY             KS   STORM CHASER

            ROPE TORNADO REPORTED ON THE GROUND 11 MILES NORTHWEST ON
            HWY 77.

0840 PM     HAIL             5 W CHANUTE             37.67N 95.55W
06/12/2004  0.75 INCH        WILSON             KS   AMATEUR RADIO

0843 PM     FUNNEL CLOUD     3 NE DOUGLASS           37.55N 96.97W
06/12/2004                   BUTLER             KS   EMERGENCY MNGR

0845 PM     HAIL             7 S AUGUSTA             37.59N 96.98W
06/12/2004  0.88 INCH        BUTLER             KS   AMATEUR RADIO

0855 PM     TORNADO          1 S ATLANTA             37.42N 96.77W
06/12/2004                   COWLEY             KS   AMATEUR RADIO

            TORNADO ON THE GROUND 1 MILE SOUTH OF THE AIRPORT IN
            ATLANTA.

0902 PM     TORNADO          1 E ATLANTA             37.44N 96.75W
06/12/2004                   COWLEY             KS   AMATEUR RADIO

            TORNADO ON THE GROUND EAST OF AIRPORT.

0904 PM     TSTM WND GST     3 N SALINA              38.86N 97.62W
06/12/2004  60 MPH           SALINE             KS   LAW ENFORCEMENT

0910 PM     TSTM WND DMG     SALINA                  38.82N 97.62W
06/12/2004                   SALINE             KS   LAW ENFORCEMENT

            TREE LIMBS AND POWER LINES DOWN.

0912 PM     TORNADO          4 SSW ATLANTA           37.38N 96.79W
06/12/2004                   COWLEY             KS   AMATEUR RADIO

            A LARGE TORNADO WAS REPORTED ON THE GROUND AT THIS TIME.

0912 PM     TSTM WND GST     SALINA                  38.82N 97.62W
06/12/2004  60 MPH           SALINE             KS   LAW ENFORCEMENT

0959 PM     HAIL             1 N FALL RIVER          37.62N 96.03W
06/12/2004  1.00 INCH        GREENWOOD          KS   LAW ENFORCEMENT

1031 PM     HAIL             1 NNW ROXBURY           38.57N 97.43W
06/12/2004  0.75 INCH        MCPHERSON          KS   TRAINED SPOTTER

1031 PM     HAIL             8 SE FALL RIVER         37.53N 95.93W
06/12/2004  1.00 INCH        WILSON             KS   LAW ENFORCEMENT

1039 PM     TSTM WND GST     BUXTON                  37.45N 95.92W
06/12/2004  88 MPH           WILSON             KS   CO-OP OBSERVER

1048 PM     TSTM WND GST     6 N CANTON              38.47N 97.43W
06/12/2004  60 MPH           MCPHERSON          KS   LAW ENFORCEMENT

1048 PM     HAIL             6 N CANTON              38.47N 97.43W
06/12/2004  0.75 INCH        MCPHERSON          KS   LAW ENFORCEMENT

1053 PM     HAIL             FREDONIA                37.53N 95.82W
06/12/2004  1.00 INCH        WILSON             KS   LAW ENFORCEMENT

1108 PM     HAIL             6 NNW DURHAM            38.56N 97.28W
06/12/2004  0.75 INCH        MARION             KS   TRAINED SPOTTER

1131 PM     TSTM WND GST     FLORENCE                38.24N 96.93W
06/12/2004  70 MPH           MARION             KS   AMATEUR RADIO

1131 PM     HAIL             LEHIGH                  38.37N 97.30W
06/12/2004  0.75 INCH        MARION             KS   AMATEUR RADIO

1203 AM     TSTM WND GST     2 SSE BURNS             38.07N 96.87W
06/13/2004  60 MPH           BUTLER             KS   TRAINED SPOTTER

1208 AM     HAIL             3 N HAVEN               37.95N 97.78W
06/13/2004  0.88 INCH        RENO               KS   AMATEUR RADIO

1230 AM     TSTM WND GST     2 S ROSALIA             37.79N 96.61W
06/13/2004  70 MPH           BUTLER             KS   TRAINED SPOTTER

1245 AM     TSTM WND GST     10 N EL DORADO          37.97N 96.86W
06/13/2004  60 MPH           BUTLER             KS   EMERGENCY MNGR

0105 AM     TSTM WND DMG     EL DORADO               37.82N 96.86W
06/13/2004                   BUTLER             KS   EMERGENCY MNGR

            TREE LIMBS DOWN EAST SIDE OF EL DORADO NEAR THE PRISON.

&&

BRW
Special weather statement, Jun 13, 2:39 AM CDT, 21 minutes before
KSZ049-051>053-068>072-083-092>096-098>100-130815-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
239 AM CDT SUN JUN 13 2004

...SEVERE THUNDERSTORM WATCH NUMBER 456 HAS BEEN CANCELLED FOR
SOUTH CENTRAL AND SOUTHEAST KANSAS...

A LINE OF STRONG STORMS CONTINUE TO DIVE SOUTH INTO OKLAHOMA.
BEHIND THIS LINE OF STORMS HEAVY RAIN WILL PERSIST ACROSS
SOUTHEAST KANSAS AND PORTIONS OF SOUTH CENTRAL KANSAS. THEREFORE,
THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES:

SALINE...MCPHERSON...MARION...CHASE...HARVEY...SEDGWICK...SUMNER...
COWLEY...BUTLER...GREENWOOD...ELK...CHAUTAUQUA...WOODSON...WILSON...
MONTGOMERY...ALLEN...NEOSHO AND LABETTE.

COX

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:10 PM CDTTornado WarningICTSedgwick65 min
Jun 12, 7:18 PM CDTTornado WarningICTButler, Cowley57 min
Jun 12, 8:06 PM CDTSevere Thunderstorm WarningICTWilson39 min
Jun 12, 8:10 PM CDTTornado WarningICTButler, Cowley65 min
Jun 12, 8:18 PM CDTSevere Thunderstorm WarningICTWoodson42 min
Jun 12, 8:31 PM CDTSevere Thunderstorm WarningICTAllen, Neosho59 min
Jun 12, 9:05 PM CDTSevere Thunderstorm WarningICTSaline25 min
Jun 12, 9:09 PM CDTTornado WarningICTButler, Cowley51 min
Jun 12, 9:15 PM CDTTornado WarningICTElk60 min
Jun 12, 9:50 PM CDTSevere Thunderstorm WarningICTGreenwood55 min
Jun 12, 10:15 PM CDTTornado WarningICTElk60 min
Jun 12, 10:19 PM CDTTornado WarningICTWilson56 min
Jun 12, 10:24 PM CDTSevere Thunderstorm WarningICTMcPherson66 min
Jun 12, 10:53 PM CDTSevere Thunderstorm WarningICTMarion67 min
Jun 12, 11:11 PM CDTSevere Thunderstorm WarningICTLabette, Neosho, Wilson64 min
Jun 12, 11:23 PM CDTSevere Thunderstorm WarningICTReno37 min
Jun 12, 11:50 PM CDTSevere Thunderstorm WarningICTButler70 min
Jun 12, 11:59 PM CDTSevere Thunderstorm WarningICTHarvey, Reno61 min
Jun 13, 12:01 AM CDTSevere Thunderstorm WarningICTMarion59 min
Jun 13, 12:52 AM CDTSevere Thunderstorm WarningICTSedgwick68 min
Jun 13, 12:56 AM CDTSevere Thunderstorm WarningICTReno64 min
Jun 13, 6:35 AM CDTSevere Thunderstorm WarningICTKingman55 min
Jun 13, 7:54 AM CDTFlash Flood WarningICTKingman, Sedgwick6 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.